Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 81, NWS Milwaukee, WI

October 31, 2011

NWS Milwaukee, WI issued this small craft advisory at Oct 31, 2011, 8:26 PM CDT. It took effect at Nov 1, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 8:26 PM CDT (01:26 UTC)
In effect from
Nov 1, 2011, 10:00 AM CDT
Expired
Nov 1, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WHUS73 KMKX 010126
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
826 PM CDT MON OCT 31 2011

...PERIOD OF GUSTY WINDS EXPECTED ON TUESDAY...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL
RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN ON TUESDAY. THE LINGERING UNSTABLE CONDITIONS OVER THE
LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS.

THE WINDS WILL DIMINISH TUESDAY EVENING AS THE FRONT PUSHES INTO
CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS. 

LMZ643>646-010930-
/O.NEW.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
826 PM CDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT
TUESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS TUESDAY
  MORNING...CONTINUING THROUGH THE AFTERNOON...WITH GUSTS TO 25
  KNOTS. THE STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS. 

* WAVES: WILL INCREASE TO 2 TO 4 TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
4 follow-up statements
513 
WHUS73 KMKX 010818
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT TUE NOV 1 2011

...PERIOD OF GUSTY WINDS EXPECTED TODAY...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT WILL RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS
OF LAKE MICHIGAN TODAY. THE LINGERING UNSTABLE CONDITIONS
OVER THE LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS.

THE WINDS WILL DIMINISH EARLY THIS EVENING AS THE FRONT PUSHES
INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS.

LMZ643>646-011630-
/O.CON.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS INCREASING TO 10 TO 20 KNOTS THIS
  MORNING...CONTINUING THROUGH THE AFTERNOON...WITH GUSTS TO 25
  KNOTS. THE STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS.

* WAVES: WILL INCREASE TO 3 TO 4 FEET THIS AFTERNOON...REACHING
  4 TO 5 FEET AROUND SHEBOYGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
294 
WHUS73 KMKX 011432
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 AM CDT TUE NOV 1 2011

...PERIOD OF GUSTY WINDS EXPECTED TODAY...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT WILL RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS
OF LAKE MICHIGAN TODAY. THE LINGERING UNSTABLE CONDITIONS OVER
THE LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS.

THE WINDS WILL DIMINISH EARLY THIS EVENING AS THE FRONT PUSHES
INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS.

LMZ643>646-012245-
/O.CON.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
932 AM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. THE
  STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS.

* WAVES: INCREASING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
593 
WHUS73 KMKX 012045
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT TUE NOV 1 2011

...BREEZY WINDS LINGERING UNTIL EVENING...

.A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
WILL RESULT IN CONTINUED BREEZY WINDS UNTIL THIS EVENING.

LMZ643>646-020000-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-111102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 PM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
831 
WHUS73 KMKX 012359
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT TUE NOV 1 2011

...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING...

.A WEAKENING PRESSURE GRADIENT WILL RESULT IN CONTINUED
DIMINISHING WINDS AND RESULTANT WAVES DURING THE EVENING. HENCE
THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.

LMZ643>646-020100-
/O.EXP.KMKX.SC.Y.0081.000000T0000Z-111102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
659 PM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

SOUTH WINDS AT 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS OVERNIGHT...
WITH WAVES OF 2 TO 4 FEET.

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:29 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Oct 31, 3:29 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON OCT 31 2011

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE MEDIUM

LOW LEVEL TROUGH SHIFTING TO THE EAST WITH A SURFACE RIDGE MOVING
IN. CLOUD COVER TRAPPED BENEATH INVERSION. AS 850 WARM AIR
ADVECTION INCREASES THE CLOUD COVER WILL BE SWEPT OUT. LOW LEVEL
RH PROGS SHOW THIS QUITE WELL. WITH 850/700 MILLIBAR WARM AIR
ADVECTION INCREASING...BUFKIT SOUNDINGS AND 700 MOISTURE PROGS
SHOW MID DECK POTENTIAL LATER IN THE NIGHT. WITH THE CLOUDS AND
TIGHTER GRADIENT EVOLVING AS THE NIGHT WEARS ALONG...NOT EXPECTING
FOG TO BECOME A CONCERN.

TUESDAY...FORECAST CONFIDENCE MEDIUM

SOUTHERLY WIND FLOW WILL BOOST 925 TEMPS INTO THE 9-12C RANGE.
SURFACE TROUGH/FRONTAL BOUNDARY LEANS INTO CENTRAL WI WITH TIME
THOUGH ALL MODELS MAINTAIN SOUTHERLY WIND FLOW THROUGH THE DAY.
APPEARS THE NAM IS TOO WARM AND GFS TOO COLD...SO WENT WITH THE
MIDDLE GROUND OF THE ECMWF. GOING WITH HIGHS IN THE UPPER 50S TO
MID 60S. PRIMARY FRONTAL FORCING WILL BE ACROSS NORTHERN WI.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

12Z NAM AND GFS IS NOW SHOWING MORE QPF AHEAD OF THE COLD FRONT
FOR TUE NT THAN PRIOR RUNS AND IT APPEARS TO BE RELATED TO WARM
AND MOIST ADVECTION IN THE AXIS OF THE LOW LEVEL JET. ITS DEPICTED
THE BEST ON THE 290-295K ISENTROPIC SFC AND FCST SOUNDINGS ARE SHOWING
MINOR ELEVATED CAPE DURING THIS TIME. HAVE HIGH CHANCE POPS IN FOR
LATE TUE NT FOR MOST OF CWA.

FOR WED AND WED NT...COLD FRONT WILL SLOWLY SLIDE SEWD INTO CENTRAL
AND SRN WI WITH STRONG SLOPING FRONTOGENESIS EXPECTED. THIS IS DUE
TO THE CONFLUENT FLOW BETWEEN THE STRONG SHORTWAVE TROUGH MOVING
FROM THE SRN PLAINS TO MO VERSUS THE NRN STREAM UPPER TROUGH
MOVING EWD ACROSS SRN ONTARIO CANADA. PWS RISE TO NEARLY 1.00
INCHES WITH WIDESPREAD RAIN EXPECTED. EXPECTED RAINFALL TOTALS
RANGING FROM 0.45-0.70 INCHES. DUE TO THE DEEPER CYCLONE ON THE
NAM AND RESULTANT COLDER AIR...THE RAIN DOES CHANGE TO LGT SNOW
WELL AWAY FROM LAKE MI. THIS SCENARIO IS AN OUTLIER AT THIS TIME
SO PCPN TYPE HAS BEEN KEPT ALL RAIN. THE RAIN MAY LINGER IN SE WI
THU AM WITH HIGH PRESSURE TO BUILD INTO WI FOR THE AFTERNOON.
HIGH TEMPS ARE CHALLENGING FOR WED GIVEN TIMING DIFFERENCES OF
FRONT AND RAINFALL BUT TEMPS REMAIN SIMILAR TO PREVIOUS FCSTS OF
HIGH TEMPS NEAR 60 IN FAR SE WI AND MID TO UPPER 40S IN THE NW
CWA.

.LONG TERM...

FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM

A DEEP POLAR TROUGH WILL DIG INTO THE WRN USA THU AND FRI WITH
STRONG CYCLOGENESIS OVER THE CENTRAL HIGH PLAINS ON FRI. THUS HIGH
PRESSURE TO SHIFT EAST OF WI BY FRI AFTERNOON WITH SLY WINDS AND
WARM ADVECTION DEVELOPING. THE STRONG LOW AND UPPER TROUGH WILL
LIFT NEWD AND REACH MN ON SAT...THEN MOVE ACROSS ONTARIO CANADA
ON SUNDAY. THE COLD FRONT WILL SWEEP ACROSS THE REGION SAT NT.
ONLY SMALL CHANCES OF RAIN DUE TO THE LACK OF DYNAMICS TO AID THE
FRONTAL LIFT. BREEZY TO WINDY CONDITIONS STILL EXPECTED SAT AND
SUN.

&&

.AVIATION/00Z TAFS/...WIDESPREAD VFR DECK...WITH SOME MVFR
BASES...WILL EXIT TO THE EAST TONIGHT AS WARM AIR ADVECTION
INCREASES. THE WAA DOES BRING WITH IT MID DECK POTENTIAL FOR LATER
IN THE NIGHT INTO TUESDAY. BULK OF THIS EXPECTED TO THE NORTH CLOSER
TO SURFACE/850 BAROCLINIC ZONE. SOUNDINGS/RH PROGS SHOW MAINLY
SCATTERED MID/HIGH CLOUDS ON TUESDAY WITH THE BULK OF THE RH PROGGD
FURTHER NORTH IN THE STATE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, Oct 31, 3:02 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT MON OCT 31 2011

WIZ046-047-051-052-056>060-062>072-011100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
302 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT SEVEN DAYS.

LMZ643>646-011100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
302 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHEAST WINDS WILL BUILD WAVES THAT MAY APPROACH SMALL CRAFT
CRITERIA BEHIND A COLD FRONT WEDNESDAY NIGHT INTO THURSDAY.

WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS NEXT SATURDAY
INTO SUNDAY AS STRONG LOW PRESSURE MOVES NORTHEAST FROM THE GREAT
PLAINS INTO NORTHWEST MINNESOTA. THE WINDS WILL BUILD HIGH WAVES.

GEHRING
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.